Pure and Applied Mathematics Quarterly

Volume 18 (2022)

Number 2

Special issue in honor of Joseph J. Kohn on the occasion of his 90th birthday

Guest Editors: J.E. Fornaess, Stanislaw Janeczko, Duong H. Phong, and Stephen S.T. Yau

Optimization results for sphere maps

Pages: 463 – 480

DOI: https://dx.doi.org/10.4310/PAMQ.2022.v18.n2.a5


John P. D’Angelo (Department of Mathematics, University of Illinois, Urbana, Il., U.S.A.)


We prove several optimization results for monomial and polynomial sphere maps. We formulate two open problems about the uniquely difficult situation in two dimensions.


optimization, polynomial sphere maps, linear programming

2010 Mathematics Subject Classification

32H35, 32M99, 32V99, 90C05, 94A12

Received 12 February 2021

Accepted 25 May 2021

Published 13 May 2022